MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM TI CRTX SCR COARSE PITCH SLF-TPNG W/PLUSDRIVE(TM) 10MM; BONE PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM TI CRTX SCR COARSE PITCH SLF-TPNG W/PLUSDRIVE(TM) 10MM; BONE PLATE
Model Number 401.045
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2014 the patient had surgery for debridement of intraoral wound/infection and removal of bone and new hardware due to increase pain and loss of the skin paddle of flap and exposed.Two (2) 4 hole mini locking plates were removed and one (1) 2.0mm ti cortex self-tapping and two (2) 2.0mm ti cortex coarse pitch self-tapping were removed during hardware removal surgery.The patient's original implant date was (b)(6) 2014.This complaint addresses the second revision surgery due intraoral wound/infection and due to increase pain and loss of the skin paddle of flap and exposed.The first revision due to broken mandibular plate has been captured under linked complaint (b)(4).Third surgery for bone transplant and replacement of hardware due to unknown reason has been captured under linked complaint (b)(4).This report is for one (1) 2.0mm ti cortex screw coarse pitch slf-tpng w/plusdrive(tm) 10mm.This is report 5 of 5 for complaint (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient had a revision procedure due to pain and broken hardware.On november 13, 2014 the patient presented with severe facial swelling; the patient was not able to swallow medications or food.It was noted the patient had a post-operative fever, was warm to the touch; the right side of the face was tender; there was chapping of the lips and the oral membranes were somewhat dry.The patient was discharged on (b)(6) 2014.On (b)(6) 2014 the patient again presented with increased swelling, erythema, pain and fever.It was determined the patient had an infection.Clinical examination also showed loss of skin paddle of radial forearm osteocutaneous free flap and exposed hardware.The implants were removed and debridement of the site was conducted on (b)(6) 2014.The patient was discharged on (b)(6) 2014.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative

Brand Name
2.0MM TI CRTX SCR COARSE PITCH SLF-TPNG W/PLUSDRIVE(TM) 10MM
Common Device Name
BONE PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7623352
Report Number2939274-2018-52574
Device Sequence Number16492957
Product Code JEY
UDI-Device Identifier20887587045785
UDI-Public(01)20887587045785
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K102656
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2014
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number401.045
Device Catalogue Number401.045
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/24/2018
Supplement Date Received by Manufacturer06/21/2018
07/05/2018
08/12/2019
Initial Report FDA Received Date06/20/2018
Supplement Report FDA Received Date07/20/2018
08/02/2018
09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight81